You are not currently logged in.
Access JSTOR through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Uniform Closures of Fourier-Stieltjes Algebras
Proceedings of the American Mathematical Society
Vol. 77, No. 1 (Oct., 1979), pp. 99-102
Published by: American Mathematical Society
Stable URL: http://www.jstor.org/stable/2042723
Page Count: 4
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
Let $H$ be a closed normal subgroup of a locally compact group $G$. Assume that $f$ is a continuous function on $G$ such that it is constant on the cosets of $H$ in $G$ and it can be approximated uniformly by coefficient functions of unitary representations of $G$. We show that $f$ can be approximated uniformly by coefficient functions of representations of $G$ which are lifted from unitary representations of $G/H$. For abelian $G$, our theorem is a conjecture of R. B. Burckel.
Proceedings of the American Mathematical Society © 1979 American Mathematical Society